How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor (MD/DO)
Category: Health
Satisfied Customers: 7424
Experience:  MBBS, MD, ECFMG certified. 11 year experience in dealing with cases related to all fields of medicine
22950887
Type Your Health Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Will stopping flonase cause anxiety attacks? I stopped

This answer was rated:

Will stopping flonase cause anxiety attacks?
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: I stopped flonase on Sept 5 and began having aniety attacks on Setpt 7
JA: Anything else in your medical history you think the doctor should know?
Customer: I also stopped zyrtex on same day. I have no medical issues and don't take prescription medicines.

Hi,

Welcome to JA and thanks for this question. im sorry to hear about your anxiety attacks. Actually stopping flonase should NOT lead to development of anxiety attacks, the reason being that this is a very low dose of inhaled steroids whose major action is on the local area of the nasal cavity only, it is absorbed to a very small extent into the systemic circulation as compared to oral steroids or even inhaled steroids, only when they are used in higher doses would this be a concern. But to simply answer your question, usually stopping flonase should not result in anxiety attacks.

Now that being said it is possible that your anxiety may have resulted from the sudden withdrawal of flonase IF you have been using this for more than 2-3 months and at a higher doses but a short term use of teh drug would not cause anxiety attacks on withdrawing it.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 1 month ago.
Would resuming flonase stop the anxiety?

As i said usually it does not cause anxiety attacks however in your case the simplest way to find out would be to restart flonase for 2 days and if your anxiety attacks disappear after restarting use then you will know for sure that this is the cause. In that case you will need to slowly taper off the use.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 1 month ago.
No, thank you.

You're welcome, do remember to leave a POSITIVE rating by clicking on the stars above your screen as that is how we are compensated for helping you today. Any BONUSES would be well appreciated!

Dr. Muneeb Ali and 3 other Health Specialists are ready to help you